Missouri, 2013

Flash Flooding and Flooding in Missouri, July 30, 2013

July 30, 2013 · NWS SGF · 23 events in 7 counties and zones

A large complex of thunderstorms produced heavy rainfall which led to widespread flooding and isolated reports of wind damage. This was the start of an unsettled and very wet weather patten for the area that lasted into early August.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A large complex of thunderstorms produced heavy rainfall which led to widespread flooding and isolated reports of wind damage. This was the start of an unsettled and very wet weather patten for the area that lasted into early August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 29, 11:49 PM CST, 50 minutes earlier.

Area forecast discussion, Jul 29, 11:49 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 AM CDT TUE JUL 30 2013

...SIGNIFICANT RISK FOR FLASH FLOODING OVERNIGHT...

.MESOSCALE DISCUSSION...
ISSUED AT 1240 AM CDT TUE JUL 30 2013

THE POTENTIAL FOR FLASH FLOODING HAS INCREASED TONIGHT INTO
TUESDAY MORNING AS A LARGE CONVECTIVE COMPLEX CONTINUES TO EVOLVE
AND SPREAD FROM SOUTHEASTERN KANSAS INT0 SOUTHWESTERN MISSOURI.

A 35-45 KT LOW LEVEL JET WILL NOSE INTO THE AREA OVERNIGHT AND
IMPINGE A WARM FRONT THAT WILL REMAIN DRAPED ACROSS SOUTHERN
MISSOURI. LIFT WILL BE FURTHER BE ENHANCED AHEAD OF AN APPROACHING
MINOR SHORTWAVE AND PERSISTENT UPPER LEVEL DIVERGENCE UNDERNEATH
A BELT OF SEASONABLY STRONG WESTERLIES.

PRECIPITABLE WATER VALUES NEAR 2 INCHES AND 850 MB DEWPOINTS OF 15
TO 17 DEGREE CELSIUS WILL SUPPORT TORRENTIAL RAINFALL RATES.
RAINFALL AMOUNTS OF 2 TO 5 INCHES HAVE OCCURRED ACROSS PORTIONS
OF SOUTHEASTERN KANSAS AND EXPECT SIMILAR AMOUNTS FARTHER EAST
INTO PORTIONS OF SOUTHWESTERN MISSOURI.

THE INTENSE RAINFALL RATES AND TRAINING NATURE OF THE CONVECTION
WILL LEAD TO THE RISK OF SIGNIFICANT FLASH FLOODING. IT APPEARS
THE GREATEST RISK FOR FLOODING WILL EXTEND WITHIN A CORRIDOR FROM NEVADA
MISSOURI TO COLUMBUS KANSAS SOUTHEASTWARD TOWARD SPRINGFIELD.

WHILE THE RISK OF SEVERE STORMS IS LIMITED LOCALIZED DAMAGING
WINDS CANNOT BE RULED OUT WITH THE LINE SEGMENT TRACKING SOUTHEAST
ACROSS SOUTHWEST MISSOURI.

EMERGENCY MANAGEMENT...MEDIA AND SPOTTERS ARE ENCOURAGED TO
CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND THE POTENTIAL
OF FLASH FLOODING OVERNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM CDT MON JUL 29 2013

A WARM FRONT IS CURRENTLY LIFTING NORTHWARD TOWARDS THE AREA LATE
THIS AFTERNOON AND WILL MOVE INTO THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS. A FEW ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS BUT MOST OF THE ACTIVITY WILL REMAIN
WEST AND SOUTHWEST OF THE AREA THROUGH THE EARLY EVENING HOURS.
A FEW OF THE STORMS THAT CAN DEVELOP AHEAD OF THE FRONT COULD
BECOME STRONG...MAINLY WEST OF AN OSCEOLA TO CASSVILLE MISSOURI
LINE WITH HAIL TO THE SIZE OF NICKELS AND WINDS IN EXCESS OF 50
MPH THE MAIN RISK.

DURING THE LATE EVENING HOURS INTO THE OVERNIGHT HORUS. SHOWERS
AND THUNDERSTORMS WILL SPREAD AND EXPAND IN COVERAGE ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS INTO TUESDAY AFTERNOON. A FEW
LINGERING SHOWERS WILL REMAIN POSSIBLE INTO WEDNESDAY MORNING
BUT THE HEAVIEST RAINFALL WILL OCCUR FROM LATE THIS EVENING INTO
TUESDAY AFTERNOON.

A VERY MOIST AIR MASS IS SPREADING INTO THE AREA AND PRECIPITABLE
WATER VALUES WILL EXCEED 2 INCHES AND 850MB DEW POINTS WILL WARM
TO ABOVE 15C DURING THIS TIME FRAME. ONCE THE MOIST AIR MASS
OVERSPREADS THE AREA...LAPSE RATES WILL NOT BE ALL THAT STEEP AND
THE STRONG TO SEVERE POTENTIAL WILL DECREASE AS THE POTENTIAL FOR
HEAVY RAINFALL INCREASES. THIS VERY MOIST AIR MASS WILL ALLOW FOR
VERY PROFICIENT RAINFALL PRODUCTION WITH THE SHOWER AND
THUNDERSTORM ACTIVITY SPREADING ACROSS THE AREA. A UPPER LEVEL
DISTURBANCE CURRENTLY SPREADING ACROSS OKLAHOMA ALONG WITH THE
DEVELOPMENT OF A STRONG LOW LEVEL JET WILL HELP THE SHOWER AND
THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD EAST. THE
RAINFALL WILL TAPPER OFF FROM WEST TO EAST TUESDAY AFTERNOON.
EXPECTING RAINFALL AMOUNTS OF 1 TO 3" WITH LOCALLY HEAVIER
AMOUNTS. THE HEAVIEST RAINFALL WILL OCCUR NORTH OF HIGHWAY 60.
FEEL THE MODELS...ESPECIALLY THE NAM WRF ARE TOO FAR NORTH WITH
THE HEAVY RAIN AXIS AND BELIEVE IT IS POSSIBLE THAT IT COULD
EXTEND SOUTH TO NEAR THE MISSOURI ARKANSAS LINE.

A WARMER AIR MASS IS SPREADING INTO THE REGION...BUT WITH CLOUDS
AND PRECIPITATION IN THE AREA ON TUESDAY...HIGHS WILL REMAIN IN
THE UPPER 70S TO THE MIDDLE 80S.

.LONG TERM...(WEDNESDAY  THROUGH MONDAY)
ISSUED AT 330 PM CDT MON JUL 29 2013

WARMER AND DRIER CONDITIONS WILL OCCUR WEDNESDAY AND THURSDAY AS
HIGHS TOP OUT IN THE MIDDLE TO UPPER 80S. THE AREA WILL REMAIN IN
NORTHWEST FLOW ALOFT AND ADDITIONAL UPPER LEVEL DISTURBANCES WILL
MOVE THROUGH THIS NORTHWEST FLOW AND BRING ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS TO THE AREA FRIDAY THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1231 AM CDT TUE JUL 30 2013

SHOWERS AND THUNDERSTORMS WILL IMPACT AREA TERMINALS OVERNIGHT AND
GRADUALLY DIMINISH TUESDAY MORNING. MVFR TO LOCALIZED IFR
CONDITIONS CAN BE EXPECTED IN THE HEAVIER PRECIPITATION. EXPECT
MVFR STRATUS TO INCREASE WITH TIME AND BECOME PREVALENT TUESDAY
MORNING. IMPROVEMENT IN CEILINGS IS EXPECTED TUESDAY AFTERNOON
WITH THE REDEVELOPMENT OF SCATTERED THUNDERSTORMS.

&&

.HYDROLOGY...
ISSUED AT 330 PM CDT MON JUL 29 2013

THE INFLUX OF A VERY MOIST AIR MASS AND THE POTENTIAL OF MULTIPLE
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING THE RISK OF HEAVY
IF NOT EXCESSIVE RAINFALL TO AREAS ACROSS EXTREME SOUTHEASTERN KANSAS
AND WESTERN MISSOURI LATE THIS EVENING INTO TOMORROW. THIS RISK
MAY EXTEND INTO CENTRAL MISSOURI ON TUESDAY.

WHILE ANTECEDENT SOIL CONDITIONS ARE NOT SATURATED MOST AREAS ARE
SOMEWHAT MOIST FOR LATE JULY. CURRENT STREAM FLOWS ACROSS THE
MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS ARE NEAR TO SLIGHTLY
ABOVE NORMAL FOR THIS TIME OF YEAR.

PRECIPITATED WATER VALUES PROGGED TO RISE TO AROUND OR IN EXCESS
OF 2 INCHES AND 850 DEW POINTS OF 15 TO 18 DEGREES CELSIUS WILL
SUPPORT TORRENTIAL RAINFALL RATES WITHIN DEEP CONVECTION. THE
PATTERN WILL SUPPORT MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS
ALONG WITH TRAINING STORMS. STORM RAINFALL TOTALS FROM MONDAY
THROUGH WEDNESDAY WILL RANGE FROM ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS.

IF EXCESSIVE RAINFALL DOES MATERIALIZE...FLASH FLOODING OF SMALL
STREAMS AND LOW WATER CROSSINGS COULD BECOME A CONCERN TONIGHT INTO
TUESDAY. SIGNIFICANT RIVER RISES INCLUDING ALONG AREA RECREATIONAL
WATERWAYS COULD ALSO OCCUR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MOZ055-066>068-
     077>079-088>090-093-094.

KS...FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR KSZ073-097-101.

&&

MESOSCALE...FOSTER
SHORT TERM...WISE
LONG TERM...WISE
AVIATION...FOSTER
HYDROLOGY...WISE
Hazardous weather outlook, Jul 29, 9:04 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT MON JUL 29 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1004 PM CDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
  OVERSPREAD MUCH OF THE OUTLOOK AREA OVERNIGHT.

  TORRENTIAL RAINFALL RATES AND TOTAL RAINFALL AMOUNTS OF 2 TO 3
  INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES MAY
  LEAD TO FLASH FLOODING. THE GREATEST RISK OF FLASH FLOODING WILL
  BE GENERALLY ALONG AND WEST OF HIGHWAY 65 WHERE A FLASH FLOOD
  WATCH IS IN EFFECT.

  THE OVERALL RISK OF SEVERE WEATHER WILL BE LIMITED...BUT THE
  STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...AND POSSIBLY
  SMALL HAIL...AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE ONGOING THROUGH TUESDAY WITH LOCALLY
  HEAVY RAINFALL AND THE CONTINUED RISK OF FLOODING.

  THUNDERSTORM ACTIVITY MAY LINGER INTO WEDNESDAY WITH ADDITIONAL
  CHANCES FOR STORMS FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
  EMERGENCY MANAGEMENT AND SPOTTERS ARE ENCOURAGED TO RELAY
  OBSERVED FLOODING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jul 29, 11:57 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      3 N COLUMBUS            37.21N 94.84W
07/30/2013                   CHEROKEE           KS   EMERGENCY MNGR

            HIGHWAY 7 JUST NORTH OF COLUMBUS WAS CLOSED DUE TO
            FLOODING.

&&

AFOSTER
Local storm report, Jul 30, 12:01 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      1 S FRANKLIN            37.51N 94.71W
07/30/2013                   CRAWFORD           KS   FIRE DEPT/RESCUE

            HIGHWAY 69 AT INTERSECTION OF 620TH CLOSED DUE TO
            FLOODING.

&&

AFOSTER
Local storm report, Jul 30, 12:07 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     FLASH FLOOD      SCAMMON                 37.28N 94.82W
07/30/2013                   CHEROKEE           KS   EMERGENCY MNGR

            HIGHWAY K7 IS CLOSED IN SCAMMON DUE TO FLOODING. NUMEROUS
            LOW WATER CROSSINGS IN SCAMMON AND THE REST OF NORTHERN
            CHEROKEE COUNTY ARE FLOODED...SOME ARE IMPASSABLE.

&&

GAGAN
Local storm report, Jul 30, 12:24 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     FLASH FLOOD      4 N CRESTLINE           37.23N 94.70W
07/30/2013                   CHEROKEE           KS   EMERGENCY MNGR

            HWY 69 FLOODED AND CLOSED NORTH OF CRESTLINE.

&&

BOXELL
Local storm report, Jul 30, 12:25 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     FLASH FLOOD      WEIR                    37.31N 94.77W
07/30/2013                   CHEROKEE           KS   EMERGENCY MNGR

            ALL STREETS IN WEIR REPORTED TO BE FLOODED.

&&

BOXELL
Local storm report, Jul 30, 12:32 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     FLASH FLOOD      WEIR                    37.31N 94.77W
07/30/2013                   CHEROKEE           KS   EMERGENCY MNGR

            UP TO TWO FEET OF STANDING WATER REPORTED IN AREAS OF
            WESTERN PART OF TOWN.

&&

JCOLUCCI

The radar

The Springfield radar (KSGF), 105 km away, was scanning. The volume nearest the first event began at 06:38 UTC.

Open the radar archive at this moment

Event by event

16 flash flood, 6 flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Barton

When
July 30, 12:39 AM CST to 2:39 AM CST
Where
Barton County, 2.83 mi ESE of Mindenmines to 2.52 mi ESE of Mindenmines
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.470, -94.550

The road at M Highway and 40th Street was closed due to flooding.

Flash Flood, Jasper

When
July 30, 1:12 AM CST to 3:12 AM CST
Where
Jasper County, 0.55 mi W of Duenweg to 0.62 mi WNW of Duenweg
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.080, -94.430

Pebble Road at 7th Street was closed due to flooding.

Flash Flood, Jasper

When
July 30, 1:12 AM CST to 3:12 AM CST
Where
Jasper County, 0.88 mi NE of Prosperity to 0.86 mi NE of Prosperity
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.140, -94.420

County Road 200 at Highway HH was closed due to flooding.

Flash Flood, Jasper

When
July 30, 1:12 AM CST to 3:12 AM CST
Where
Jasper County, 1.3 mi WSW of Carl Jct to 1.33 mi WSW of Carl Jct
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.170, -94.590

Hunter Road between County Road 290 and 300 was closed due to flooding.

Flash Flood, Jasper

When
July 30, 1:12 AM CST to 3:12 AM CST
Where
Jasper County, 0.88 mi NE of Carthage to 0.77 mi NE of Carthage
Cause
Heavy Rain
Property damage
$20,000
Reported by
State Official
Coordinates
37.180, -94.310

Three cars were submerged under water on Central Street. Hazel Road was closed at Airport Road.

Flash Flood, Jasper

When
July 30, 1:12 AM CST to 3:12 AM CST
Where
Jasper County, 1.38 mi N of Carl Jct to 1.31 mi N of Carl Jct
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.200, -94.570

A road was closed due to flooding at County Road 284 and Roney.

Flash Flood, Jasper

When
July 30, 1:12 AM CST to 3:12 AM CST
Where
Jasper County, 2.2 mi W of Jasper to 2.26 mi W of Jasper
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.330, -94.360

County Road 170 was closed at Sumac Road due to flooding.

Thunderstorm Wind, McDonald

When
July 30, 1:15 AM CST to 3:15 AM CST
Where
McDonald County, 1.49 mi NNW of Caverna
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.520, -94.290

Large tree limbs were blown down across Highway 71.

Flash Flood, Lawrence

When
July 30, 2:04 AM CST to 4:04 AM CST
Where
Lawrence County, 1.18 mi W of Mt Vernon to 1.23 mi W of Mt Vernon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.102, -93.851

Numerous low water crossings across Lawrence County were flooded.

Flash Flood, Dade

When
July 30, 2:45 AM CST to 4:45 AM CST
Where
Dade County, 2.3 mi ENE of Kings Pt to 2.14 mi ENE of Kings Pt
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.330, -93.910

Six inches of water was flowing over Route Z about two and a half miles east of Highway 97.

Flash Flood, Greene

When
July 30, 2:45 AM CST to 4:45 AM CST
Where
Greene County, 2.26 mi S of Springfield to 2.33 mi SSE of Springfield
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.167, -93.300

Water up to a foot was flowing over Sunset Street between Fort and Campbell Road. Water up to a foot was also reported at Fort and Edgewood. South Creek was at bank full along Sunset Street.

Flash Flood, Greene

When
July 30, 4:30 AM CST to 6:30 AM CST
Where
Greene County, 0.88 mi SW of Sequiota to 0.6 mi NNW of Galloway
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.140, -93.240

Lone Pine Road near Republic Road was closed due to flooding from Galloway Creek.

Flash Flood, Greene

When
July 30, 4:30 AM CST to 6:30 AM CST
Where
Greene County, 1.79 mi ENE of Springfield to 1.74 mi ENE of Springfield
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.210, -93.270

Fremont Road was closed south of Chestnut Expressway due to flooding.

Flash Flood, Christian

When
July 30, 4:40 AM CST to 6:40 AM CST
Where
Christian County, 1.49 mi NNW of Nixa to 1.41 mi NNW of Nixa
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.070, -93.310

West Tracker Road was closed due to flooding.

Flash Flood, Greene

When
July 30, 4:50 AM CST to 6:50 AM CST
Where
Greene County, 0.69 mi N of Cody to 0.49 mi N of Cody
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.130, -93.120

Water was over Highway 125 between Farm Roads 170 and 174.

Flash Flood, Lawrence

When
July 30, 5:01 AM CST to 7:01 AM CST
Where
Lawrence County, 2.35 mi NNW of Red Oak to 2.06 mi NNW of Red Oak
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.260, -94.040

Route AA was closed due to flooding.

Flash Flood, Greene

When
July 30, 5:49 AM CST to 7:49 AM CST
Where
Greene County, 2.07 mi S of Nichols to 2.24 mi S of Nichols
Cause
Heavy Rain
Reported by
Public
Coordinates
37.190, -93.370

Water was over Farm Road 146 at Wilsons Creek just west of Rutledge Wilson Farm.

Flood, Jasper

When
July 30, 7:00 AM CST to 9:00 AM CST
Where
Jasper County, 2.15 mi NW of Reeds to 2.01 mi NW of Reeds
Cause
Heavy Rain
Reported by
County Official
Coordinates
37.140, -94.200

There was a high water rescue near Fir Road and County Road 80. There were several flooded roads in the Avilla area.

Flood, Barton

When
July 30, 8:05 AM CST to 10:05 AM CST
Where
Barton County, 3.07 mi ESE of Mindenmines to 2.93 mi ESE of Mindenmines
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.460, -94.550

There was flooding along Route M just south of Highway 60 along Glendale Fork.

Flood, Jasper

When
July 30, 8:05 AM CST to 10:05 AM CST
Where
Jasper County, 1.49 mi NNE of Maple Grove to 1.15 mi NNE of Maple Grove
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.270, -94.120

There was flooding along Route 37 south of Highway 96 and north of Route F.

Flood, Lawrence

When
July 30, 8:05 AM CST to 10:05 AM CST
Where
Lawrence County, 2.98 mi NNE of Stotts City to 2.66 mi SSW of Phelps
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.140, -93.950

There was flooding on Highway 97 along the Spring River.

Flood, Lawrence

When
July 30, 8:05 AM CST to 10:05 AM CST
Where
Lawrence County, 2.35 mi NNW of Red Oak to 2.17 mi NNW of Red Oak
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.260, -94.040

There was flooding along Route AA just north of Route C.

Flood, Jasper

When
July 30, 9:06 AM CST to 11:06 AM CST
Where
Jasper County, 2.14 mi NNW of Dudenville to 2.57 mi N of Dudenville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.330, -94.090

There was flooding along Route A just east of Highway 37.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461577, 461578, 461579, 461580, 461582, 461583, 461584, 461600, 461585, 461586, 461587, 461588, 461589, 461590, 461591, 461592, 461593, 461594, 461595, 461596, 461597, 461598, 461599.